MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP753D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown orthopedic surgery on (b)(6) 2019 and suture was used.During the procedure, the needle was detached from the suture when passing the needle through the tissue.It was a control release needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: it was reported performance pull off - suture needle.It was received for analysis a winding former and eight detached needles of product code vcp753d.This product code is control release and contain eight strands per packet.During the visual inspection of detached needles, the swage and attachment area were noted to be as expected.The barrel holes of the needles were examined under magnification and no suture remnant was noted and marks that appears to be by use of a surgical instrument could be observed on the body needles.The sutures were not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.It could not be determined what may have caused the reported incident of: ¿during an unknown orthopedic surgery, the needle was detached from the suture when passing the needle through the tissue.It was a control release needle¿.

Brand Name
VICRYL PLUS SUTURE 18"(45CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8561971
Report Number2210968-2019-80799
Device Sequence Number1836805
Product Code GAM
UDI-Device Identifier10705031055339
UDI-Public10705031055339
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP753D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer06/15/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/26/2019
Patient Sequence Number1